Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 250, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2002, 2:11 PM CDT for Dewey County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 4, 2002, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Dewey County, OK
The radar
The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS54 KOUN 041911 SVROKC OKC043-042000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 211 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWEY COUNTY IN NORTHWEST OKLAHOMA * UNTIL 300 PM CDT * AT 211 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF PUTNAM...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE HUCMAC...OAKWOOD AND PUTNAM HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3584 9911 3581 9881 3595 9864 3617 9887
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:00 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 4, 11:00 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT TUE JUN 4 2002 SHOWERS AND TSTMS CONTG TO DVLP ALG AND BEHIND FNT/OUTFLO ACRS NWRN PORTIONS OF THE FA THIS MRNG. CURRENT FCST IS PRETTY WELL ON TARGET AND WILL JUST NEED TO ADJUST FCST FOR POSITION OF THE SFC BNDRY. HIGH POPS STILL LOOK WARRANTED AS SFC BOUNDARY CONTS TO PUSH SWD INTO THE FA AND BROAD AREA OF LIFT CONTS INTO ADVANCE OF UPR SYS MOVING OUT SRN NM. 02 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT TUE JUN 4 2002 COLD FRONT IS JUST NORTHWEST OF THE AREA THIS MORNING AND WILL BE MAKING A PUSH INTO OKLAHOMA TODAY. DIFFLUENT FLOW ALOFT INDICATES BROAD AREA OF LIFT DEVELOPING TODAY WITH ENHANCED LIFT NEAR THE FRONT. WITH THIS BROAD UPWARD MOTION TODAY... WILL LIKELY BE COOLING THE CAP LEVEL TEMPERATURES TODAY. THUS PRECIP CHANCES INCREASE BEGINNING THIS AFTERNOON. THERE IS ALREADY HIGH BASED CONVECTION THAT HAS DEVELOPED IN NORTH CENTRAL OKLAHOMA THIS MORNING... AND AN AREA OF THUNDERSTORMS MOVING INTO NORTHWEST OKLAHOMA FROM SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE. WILL GO LIKELY POPS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON IN VICINITY OF THE FRONT THIS AFTERNOON. LIKELY POPS ARE SPREAD ACROSS THE AREA AS THE FRONT PUSHES FARTHER SOUTH. EASTERLY UPSLOP FLOW MAY HELP DEVELOP A CONVECTIVE COMPLEX WEST TONIGHT THAT WILL MOVE THROUGH PORTIONS OF THE AREA. POPS DECREASE BEGINNING IN THE NORTHWEST TOMORROW. AVN STILL WANTS TO BRING A LOT COOLER AIR INTO THE AREA THAN THE OTHER MODELS. AVN 850 MB TEMPS ARE ABOUT 5C COOLER THAN OTHER MODELS IN NORTHWEST OKLAHOMA BY LATE TOMORROW AFTERNOON AND THE MAV GUIDANCE MAX IS ALSO SIGNIFICANTLY LOWER AT GAGE. AT THE MOMENT I STILL THINK THE AVN IS TOO COOL... SO HAVE GONE CLOSER TO WARMER FWC AND ETA MOS NUMBERS TOMORROW IN AREAS WHERE SUN WILL POKE THROUGH LATE... AND IN THE MID RANGE OF MOS GUIDANCE ELSEWHERE. ...SPEG. OKC 85 64 76 58 / 40 70 60 20 HBR 86 64 75 56 / 40 70 60 10 SPS 89 66 79 59 / 30 70 60 20 GAG 81 57 76 51 / 50 70 40 10 PNC 85 61 75 55 / 60 70 50 10 DUA 89 68 76 59 / 20 60 70 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 4, 12:00 PM CDT, 2 hours 11 minutes before
OKZ004>048-050>052-TXZ083>090-042100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 4 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
MAINLY NORTHWEST OF A LINE FROM HENRIETTA TEXAS TO SEMINOLE OKLAHOMA.
TIMING...THIS AFTERNOON THROUGH TONIGHT.
IMPACTS...
HAIL TO 1.5 INCHES IN DIAMETER MAY DAMAGE AUTOMOBILES...AND WIND
GUSTS TO 65 MPH MAY CAUSE STRUCTURAL DAMAGE TO PERSONAL PROPERTY AND
TREES.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
POSSIBLE ACTIVATION.
DISCUSSION...
A COLD FRONT OVER NORTHERN OKLAHOMA AT MIDDAY WILL CONTINUE TO PUSH
STEADILY SOUTHWARD THROUGH TONIGHT. THUNDERSTORMS WHICH DEVELOPED
ALONG AND NORTH OF THE BOUNDARY THIS MORNING WILL BECOME MORE
WIDESPREAD THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM
MOVES NORTHEASTWARD FROM SOUTHERN NEW MEXICO. A FEW THUNDERSTORMS
MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL BEING THE MAIN
WEATHER THREAT. HOWEVER...EXTENSIVE CLOUD COVER AHEAD OF THE APPROACHING
UPPER SYSTEM WILL LIMIT INSTABILITY AND VERTICAL WIND SHEAR WILL
REMAIN RELATIVELY WEAK. THUS WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WED JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE LARGE NUMBER OF THUNDERSTORMS EXPECTED TO DEVELOP OVER PARTS OF
THE AREA THIS AFTERNOON AND TONIGHT...COMBINED WITH SLOW
MOVEMENT...WILL LIKELY RESULT IN AREAS OF LOCALLY HEAVY RAIN. THE
RAIN COULD CONTINUE INTO WEDNESDAY...ESPECIALLY ACROSS SOUTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS. SOME AREAS COULD RECEIVE SEVERAL
INCHES OF RAIN THROUGH WEDNESDAY.
02Local storm report, Jun 4, 1:58 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CDT TUE JUN 04 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CHESTER OK .75 INCH HAIL
06/04/02 MAJOR REPORTED BY PUBLIC.
TJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:53 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 4, 1:02 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 43 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 51 min |
| Jun 4, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 38 min |
| Jun 4, 3:44 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 4, 5:51 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.